Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 35, NWS Nashville, TN

May 30, 20194 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2019, 12:37 PM CDT for 4 counties in Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2019, 12:37 PM CDT (17:37 UTC)
Expired
May 30, 2019, 1:00 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WUUS54 KOHX 301737
SVROHX
TNC027-087-133-137-301800-
/O.NEW.KOHX.SV.W.0035.190530T1737Z-190530T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1237 PM CDT Thu May 30 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Overton County in Middle Tennessee...
  Northwestern Pickett County in Middle Tennessee...
  Northeastern Jackson County in Middle Tennessee...
  Clay County in Middle Tennessee...

* Until 100 PM CDT.

* At 1236 PM CDT, a severe thunderstorm was located near Celina,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Celina, Moss and Dale Hollow Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3654 8528 3648 8545 3640 8562 3656 8573
      3662 8564 3661 8550 3663 8527
TIME...MOT...LOC 1736Z 240DEG 49KT 3653 8558 

HAIL...1.00IN
WIND...60MPH
 
$$

07
1 follow-up statement
250 
WWUS54 KOHX 301754
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1254 PM CDT Thu May 30 2019

TNC087-301803-
/O.CAN.KOHX.SV.W.0035.000000T0000Z-190530T1800Z/
Jackson TN-
1254 PM CDT Thu May 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3654 8528 3648 8545 3645 8552 3662 8560
      3661 8556 3661 8550 3663 8527
TIME...MOT...LOC 1753Z 240DEG 49KT 3665 8533 

$$

TNC027-133-137-301800-
/O.CON.KOHX.SV.W.0035.000000T0000Z-190530T1800Z/
Overton TN-Pickett TN-Clay TN-
1254 PM CDT Thu May 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHWESTERN OVERTON...NORTHWESTERN PICKETT AND EASTERN CLAY
COUNTIES...

At 1253 PM CDT, a severe thunderstorm was located 10 miles south of 
Burkesville, or 11 miles northeast of Celina, moving northeast at 
35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Celina and Dale Hollow Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3654 8528 3648 8545 3645 8552 3662 8560
      3661 8556 3661 8550 3663 8527
TIME...MOT...LOC 1753Z 240DEG 49KT 3665 8533 

HAIL...1.00IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:34 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 30, 10:34 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1034 AM CDT Thu May 30 2019

.DISCUSSION...

A weak cold front expected to push across the mid-state later
today/early this evening still situated back toward the MS river.
Ahead, weak pre-frontal boundary showing up near the TN
river...and that is helping much welcomed showers/iso storms
develop across our west.

Indication are such that development is likely to continue
well into the afternoon and early evening...especially across
the north...as this cold front approaches and eventually passes.
Parameter's showing ML CAPE 600-700, MU closer to 1500. SRH
pretty low but Effective shear is marginal around 40kts.
Thus possibility of a few strong storms later today still very
much in play.

Not much change to current forecast. Did realign pops a bit
for changes to incoming pcpn. No change to temps at this time.

&&

.AVIATION...
12Z TAF DISCUSSION.

Showers and a few thunderstorms will traverse our terminals later
this morning and this afternoon. This will result in reduced
flight categories for short periods of time, especially with TS.
Mostly MVFR conditions, but IFR isn't out of the question with any
heavier rains that cross the terminals.

Winds will be breezy late this morning through sunset with
southwest gusts of 18-20 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      86  66  84  61  86 /  60  20  10  10  10
Clarksville    82  62  81  60  84 /  60  10  10  10  10
Crossville     83  63  77  56  80 /  40  40  10  10  20
Columbia       86  65  85  60  86 /  50  20  10  10  10
Lawrenceburg   87  66  85  60  86 /  40  20  10  10  10
Waverly        83  63  82  60  85 /  60  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........07
Hazardous weather outlook, May 30, 5:00 AM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu May 30 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-311000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu May 30 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong thunderstorms will be possible this afternoon and
evening. Gusty winds and small hail will be the main threats. Also
there is the potential for isolated training storms which could
lead to isolated instances for flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 mph (Measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Special weather statement, May 30, 12:30 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
1230 PM CDT Thu May 30 2019

TNZ010-031-033-301800-
Overton TN-Clay TN-Jackson TN-
1230 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHEASTERN JACKSON AND CLAY COUNTIES UNTIL 100 PM CDT...

At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Celina, moving east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Celina, Dale Hollow Lake, Moss, Whitleyville and Standing Stone State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Dale Hollow Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3647 8531 3638 8569 3655 8576 3662 8559
      3661 8550 3662 8543 3662 8530
TIME...MOT...LOC 1729Z 250DEG 29KT 3651 8562

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:30 PM CDTSpecial Weather StatementOHXClay30 min
May 30, 6:42 PM CDTSpecial Weather StatementOHXSmith33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.